Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rosacea
Mar 6, 2002

I am experiencing facial flushing, and the skin on my face and ear lobes burns like a razor burn would feel. I have had it several days now, and I had this happen to me a couple of months ago. I am currently on Norvir, Agenerase, Ziagen, and d4t. I've been on this cocktail for 5 months. I also take Androgel testosterone replacement gel daily. I also take ranitidine for heartburn, and use a nasal steroid spray for seasonal rhinitis. My viral load is typically 10,000 to 15,000 and my t-cells stay between 275 and 350. I've been HIV+ for 18 yrs. I have regular outbreaks of seborrheic dermatitis around my nose, mustache, and eyebrows, but this is different. My entire face is red and hot. Could this be caused by any of my meds, or the HIV itself? The ketakonazole cream I use on the dermatitis is ineffective on this stuff. Any suggestions? Thank you in advance for your time and consideration.

Response from Dr. Boyle

Yes, it is possible that it can be caused by one, or several, of your medications, but it is somewhat late for that to be the case and your symptoms are not completely typical. Still, it is possible that you are having an abacavir (Ziagen) hypersensitivity reaction or that you are having an amprenavir (Agenerase) related rash. Since this is "different" than your prior rashes you should see your doctor ASAP and be evaluated. If he/she is unavailable, consider going to the ER for an evaluation or, if that's not possible, consider discontinuing your therapy until you can be evaluated, especially if the rash progresses further or if you develop further symptoms (fever, fatigue, lethargy, GI symptoms, Respiratory symptoms, etc.). These reactions can be significant and progressive and should be handled cautiously.



Previous
hands tremor
Next
Skin problem possibly due to one of my meds...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement